Alert archive / Kansas / Flash Flood Warnings in 2025
Flash Flood Warning 13, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood warning at Jul 25, 2025, 2:38 AM CDT for Pratt County, Kansas. It was in force for 7 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2025, 2:38 AM CDT (07:38 UTC)
- Expired
- Jul 25, 2025, 9:30 AM CDT
- In force
- 7 hr
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Flood severity
- None
County Pratt County, KS
The radar
The Wichita radar (KICT), 104 km from the middle of the area, began a volume at 07:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 7:00 AM CDT | RAIN 5.82 | 1 Sw Preston, KS | Mesonet. |
| Jul 25, 7:00 AM CDT | RAIN 7.33 | Iuka, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1805 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1193 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
387
WGUS53 KDDC 250738
FFWDDC
KSC151-251430-
/O.NEW.KDDC.FF.W.0013.250725T0738Z-250725T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Dodge City KS
238 AM CDT Fri Jul 25 2025
The National Weather Service in Dodge City has issued a
* Flash Flood Warning for...
Central Pratt County in south central Kansas...
* Until 930 AM CDT Friday.
* At 238 AM CDT, emergency management reported thunderstorms
producing heavy rain in Pratt with multiple roads flooded.
Between 2 and 3 inches of rain have fallen. Additional rainfall
amounts of 1 to 3 inches are possible in the warned area. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Emergency management reported.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Pratt, Iuka, Preston and Coats.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3782 9846 3776 9846 3771 9846 3769 9846
3752 9878 3749 9883 3754 9892 3773 9876
3782 9868
FLASH FLOOD...OBSERVED
$$
BURGERTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 12:49 AM CDT, 1 hour 49 minutes earlier. Its key messages:
- T-storms with locally heavy rain are likely this evening over south central Kansas including Medicine Lodge.
- Very hot weather is predicted for Saturday through Tuesday and possibly into Wednesday.
- Cooler weather will return by Thursday and Friday.
Area forecast discussion, Jul 25, 12:49 AM CDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1249 AM CDT Fri Jul 25 2025 .KEY MESSAGES... - T-storms with locally heavy rain are likely this evening over south central Kansas including Medicine Lodge. - Very hot weather is predicted for Saturday through Tuesday and possibly into Wednesday. - Cooler weather will return by Thursday and Friday. && .DISCUSSION... Issued at 259 PM CDT Thu Jul 24 2025 A frontal boundary over southern Kansas and northern Oklahoma, along with a weak upper level disturbance, will lead to t-storm development late this afternoon in Barber county. Initial storms will form in southeastern Barber county and these may expand a bit northward on outflow. Damaging winds as high as 60 mph and locally heavy rain is possible. Elevated showers and t-storms will develop later tonight along and south of a line from Elkhart to Jetmore to Stafford; but these will not be severe. Normally when heavy rain develops to the southeast it cuts off heavy rain chances to the north. Current thinking is that the heavy rain potential is confined to Barber county along the front. Areas along I-70 and across west central Kansas will stay mainly dry. Cooler weather will persist Friday, with lingering showers possible through mid morning. Highs will be in the 80s. A weak upper level disturbance in the southern stream will approach the central high plains Saturday; but at the same time there will be a tendency for upper level height rises across the southern plains. The various ensemble means show no precipitation and this is probably correct. That said, going with 0% t-storm chances when mid level flow is coming across Colorado into western Kansas is risky in summer. But any t-storms would be isolated so that rain chances at any one point are less than 5%. An upper level ridge will expand across western Kansas Sunday through Tuesday. In the absence of any frontal convergence, t-storm chances are close to 0%. The highest heat indices will be across central Kansas from Hays south to Pratt where surface dewpoints will remain in the upper 60s to near 70. However, the models have all been underestimating low level moisture this summer, perhaps because of the mishandling of moisture fluxes from the ground and vegetation. In dry years this pattern would yield several days with readings over 100. But confidence in reaching 100 is lower this year given all the rain in Dodge City and surrounding areas. The hottest readings will be across far western Kansas where the air will be drier. Therefore, temperatures at locations such as Ulysses, Lakin, Garden City and Scott City will likely reach or exceed 100. From Dodge City eastward, readings may fall short of 100; but elevated moisture levels will likely result in heat indices from 100-105, particularly for Larned, Hays and Pratt. An upper level trough traversing southern Canada and into the Great Lakes mid next week will shove a cold front through western Kansas late Wednesday. Temperatures may still be hot Wednesday, especially along the OK/KS state line. The ensemble means show a frontal passage some time Wednesday, suggesting cooler temperatures along I-70 and possibly farther south. The ensemble means of the EPS and GEPS show t-storm chances increasing by Wednesday evening and Thursday as the front passes, along with cooler temperatures for Thursday and Friday. && .AVIATION /06Z TAFS THROUGH 06Z SATURDAY/... Issued at 1235 AM CDT Fri Jul 25 2025 Scattered thunderstorms will be possible overnight and through at least the first half of the day on Friday across southwest Kansas. The best chances for these thunderstorms will be in the Dodge City and Liberal areas through 18z Friday. Rainfall may be heavy at times which may reduce visibilities from time to time from these storms. Ceilings will also fall to 1000ft AGL or less between 09z and 15z in the Garden City and Hays areas as stratus develops early Friday morning. Elsewhere the HREF and LAMP guidance has ceilings at or above 3000ft AGL. Winds overnight and Friday will be primarily east northeast at less than 10 knots. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Finch AVIATION...Burgert
Hazardous weather outlook, Jul 24, 3:11 AM CDT, 23 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 311 AM CDT Thu Jul 24 2025 KSZ030-031-043>046-061>066-074>081-084>090-250815- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 311 AM CDT Thu Jul 24 2025 /211 AM MDT Thu Jul 24 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight There is a marginal risk for severe thunderstorms between 3pm and 9 pm south of a Stafford to Meade line. Main hazards will be 60 mph wind gusts and small hail. Heavy rainfall will also be possible from these late day and overnight thunderstorms. This heavy rainfall may result in localized flash flooding, especially in poor drainage and low lying areas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday An extended period of hot temperatures can be expected from Sunday through at least Tuesday. Heat Index values each afternoon will range from 100 to near 104. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 12:08 AM CDT | Areal Flood Advisory | DDC | Edwards, Pawnee, Stafford | 4 hr |
| Jul 25, 3:23 AM CDT | Flash Flood Warning | DDC | Clark, Comanche, Kiowa | 7 hr |
| Jul 25, 3:35 AM CDT | River Flood Warning | DDC | Pratt | 4 hr |
| Jul 25, 4:55 AM CDT | Areal Flood Warning | DDC | Edwards, Pawnee, Stafford | 6 hr |
| Jul 25, 1:35 PM CDT | Special Weather Statement | DDC | Pawnee, Rush | 40 min |
Nearby
Flash Flood Warnings in Kansas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.